MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 13MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Osteopenia/ Osteoporosis (2651); Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device return anticipated due to this being a legal case.Concomitants medical products: 1371637, 244-03-03 - optetrak asy hi-flex ps cem fem, sz 3, right.1575260, 200-04-33 - cemented finned tib.Tra sz 3f/3t.1813703, 244-23-13 - optetrak hi-flex tibial insert sz 3 13mm.2513521, 200-02-35 - three peg patella 35mm.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The patient has bilateral knee replacements, this suggests joint maladies.The cause of the osteolysis and subsequent revision cannot be conclusively determined; however, it is most likely due to patient related conditions.
 
Event or Problem Description
It was reported via a legal notification that a male patient, initial right knee implanted on (b)(6) 2013, due to osteoarthritis, underwent a revision procedure on (b)(6) 2021, approximately 8 years 6 months post the initial implant procedure due to a failed right total knee arthroplasty with severe proximal tibial bone loss secondary to osteolysis.The surgeon¿s dictated intraoperative findings indicated that there was copious fibrinous scar tissue hemosiderin stained synovitis, "and".Segmented bone loss from the proximal tibia was noted from the medical aspect of the tibial tubercle going around counter-clockwise to the lateral aspect of the tibial tubercle.Following the revision surgery, plaintiff continues to be limited in his activities of daily living, and experiences daily pain and discomfort in his right knee which limits his activities and impacts his quality of life.No additional information.
 
Additional Manufacturer Narrative
Correction: medical device problem codes.
 
Event or Problem Description
Plaintiff underwent revision surgery due to severe pain, swelling, and instability in his knee and leg.These injuries were caused by early and preventable wear of the polyethylene insert and resulting component loosening and/or other failures causing complications including tissue damages, osteolysis, permanent bone loss and other injuries.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: a, b, c, d, e, g.The revision reported may have been due to prosthesis wear, instability, tibial loosening and/or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15770149
Report Number1038671-2022-01441
Device Sequence Number17769417
Product Code JWH
UDI-Device Identifier10885862064011
UDI-Public10885862064011
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2018
Device Model NumberOPTETRAK HI-FLEX TIBIAL INSERT SZ 3 13MM
Device Catalogue Number244-23-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer09/09/2024
06/02/2025
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date10/07/2024
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale